Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 8, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 9, 2008, 9:49 PM CDT for Dickens County, Motley County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2008, 9:49 PM CDT (02:49 UTC)
- Expired
- Apr 9, 2008, 10:45 PM CDT
- In force
- 56 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
Counties Dickens County, TX, Motley County, TX
The radar
The Lubbock radar (KLBB), 98 km from the middle of the area, began a volume at 02:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 6:55 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.8 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 858 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 9:04 PM CDT, 45 minutes earlier.
Area forecast discussion, Apr 9, 9:04 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 904 PM CDT WED APR 9 2008 .UPDATE... IMPRESSIVE WARM ADVECTION OVER THE SOUTH PLAINS REGION AS THE UPPER LEVEL TROUGH MOVES TOWARDS THE REGION. THUNDERSTORMS HAVE INCREASED IN COVERAGE AND HAVE INCREASED POPS FOR TONIGHT. MAIN CONCERN CONTINUES TO BE ELEVATED SUPERCELLS WITH SOME HAIL IN THE PENNY TO QUARTER RANGE. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 40 63 34 60 31 / 70 10 10 10 0 TULIA 42 65 37 60 31 / 80 10 10 10 0 PLAINVIEW 44 67 37 61 32 / 80 10 10 10 0 LEVELLAND 47 70 35 65 34 / 70 10 10 10 0 LUBBOCK 49 70 37 64 35 / 80 10 10 10 0 BROWNFIELD 48 73 37 68 35 / 70 10 10 0 0 CHILDRESS 51 72 42 64 39 / 100 10 10 10 0 SPUR 51 72 40 66 37 / 90 10 10 10 0 ASPERMONT 55 77 41 70 41 / 90 10 10 10 0 && .LUB WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR THE FOLLOWING ZONES: TXZ033>044. HIGH WIND WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR THE FOLLOWING ZONES: TXZ021>044. && 18/99
Hazardous weather outlook, Apr 9, 6:12 PM CDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 612 PM CDT WED APR 9 2008 TXZ021>044-102315- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 612 PM CDT WED APR 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TONIGHT CONVECTIVE A WARM FRONT CONTINUES TO HOLD IN PLACE FROM EASTERN NEW MEXICO NEAR TATUM SOUTHWARD TO NEAR MIDLAND THEN NORTHEAST TO ABILENE. THUNDERSTORMS WILL DEVELOP NEAR THIS BOUNDARY THROUGH THE EVENING AS AN UPPER LEVEL STORM SYSTEM APPROACHES. ALTHOUGH SURFACE CONDITIONS ACROSS THE SOUTH PLAINS REMAIN COOL AND STABLE THERE IS STILL ENOUGH INSTABILITY MOVING OVER THE WARM FRONT AND ABOVE THE COOL SURFACE AIR TO SUPPORT ELEVATED SUPERCELL THUNDERSTORMS. SCATTERED STORMS ACROSS THE WESTERN SOUTH PLAINS WILL SPREAD EAST THROUGH THE EVENING WITH COVERAGE INCREASING WITH TIME. THE BEST POTENTIAL FOR WIDESPREAD SEVERE WEATHER APPEARS TO BE EAST OF INTERSTATE 27 DURING THE LATE EVENING AND OVERNIGHT HOURS. IN ADDITION...STRONG TO SEVERE STORMS DEVELOPING NEAR THE DRYLINE AND WARM FRONT INTERSECTION ACROSS THE PERMIAN BASIN WILL ALSO MOVE NORTH AND COULD IMPACT THE WESTERN ROLLING PLAINS. THE PRIMARY THREAT FROM ANY OF THESE STORMS WILL BE LARGE HAIL BUT ISOLATED DAMAGING WIND GUSTS ARE POSSIBLE ESPECIALLY ACROSS THE WESTERN SOUTH PLAINS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED OVER MUCH OF THE SOUTH PLAINS AND SOUTHERN LOW ROLLING PLAINS ON THURSDAY AS STRONG WEST WINDS AND LOW RELATIVE HUMIDITIES SPREAD ACROSS THE REGION. A FIRE WEATHER WATCH IS IN EFFECT FROM MID THURSDAY MORNING THROUGH THE AFTERNOON. IN ADDITION...WIND SPEEDS ACROSS PORTIONS OF THE AREA MAY APPROACH OR EXCEED SUSTAINED SPEEDS OF 40 MPH...WITH BLOWING DUST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THROUGH THIS EVENING AND INTO EARLY THURSDAY MORNING ACROSS THE SOUTH PLAINS...SOUTHERN PANHANDLE AND ROLLING PLAINS.
In the hours before
Local storm report, Apr 9, 8:45 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
845 PM CDT WED APR 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 PM HAIL 10 N PADUCAH 34.16N 100.30W
04/09/2008 E0.75 INCH COTTLE TX EMERGENCY MNGR
&&Local storm report, Apr 9, 9:17 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
917 PM CDT WED APR 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 PM HAIL 4 SE CHILDRESS 34.38N 100.20W
04/09/2008 E1.75 INCH CHILDRESS TX LAW ENFORCEMENT
&&
JLIPESpecial weather statement, Apr 9, 9:31 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 931 PM CDT WED APR 9 2008 TXZ036-100300- CROSBY TX- 931 PM CDT WED APR 9 2008 ...STRONG THUNDERSTORM ACROSS CROSBY COUNTY... AT 930 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTH OF LORENZO...OR ABOUT 13 MILES NORTHEAST OF SLATON...MOVING NORTHEAST AT 47 MPH TOWARDS RALLS. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Local storm report, Apr 9, 9:35 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
935 PM CDT WED APR 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM HAIL CROSBYTON 33.64N 101.24W
04/09/2008 E1.00 INCH CROSBY TX FIRE DEPT/RESCUE
0932 PM HAIL SLATON 33.44N 101.64W
04/09/2008 E1.00 INCH LUBBOCK TX TRAINED SPOTTER
&&
JLIPELocal storm report, Apr 9, 9:39 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
939 PM CDT WED APR 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0934 PM HAIL SLATON 33.44N 101.64W
04/09/2008 E1.50 INCH LUBBOCK TX PUBLIC
&&Local storm report, Apr 9, 9:42 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
942 PM CDT WED APR 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0941 PM HAIL RALLS 33.68N 101.38W
04/09/2008 E1.00 INCH CROSBY TX LAW ENFORCEMENT
&&
JLIPEThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 8:27 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 33 min |
| Apr 9, 8:59 PM CDT | Severe Thunderstorm Warning | LUB | Childress | 31 min |
| Apr 9, 9:34 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Lubbock | 41 min |
| Apr 9, 9:56 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 49 min |
| Apr 9, 10:08 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 67 min |
| Apr 9, 10:26 PM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 64 min |
| Apr 9, 10:49 PM CDT | Severe Thunderstorm Warning | LUB | King | 41 min |
| Apr 10, 3:36 AM CDT | Blowing Dust Advisory | LUB | Bailey, Briscoe, Castro, Cochran, Floyd, Garza and 9 more | 15 hr |
| Apr 10, 3:36 AM CDT | High Wind Warning | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 15 hr |
| Apr 10, 5:49 AM CDT | Red Flag Warning | LUB | Bailey, Briscoe, Castro, Cochran, Crosby, Floyd and 11 more | 15 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.